I am having the worse time with my 6yr old son. He was diagnosed with ADHD about a year ago and has been on meds for about 6 months. He constantly makes noises like grunting and animals noises out of no where, he poops in the tub almost every time he takes a shower, he use to urinate on his bedroom floor and has even pooped on his bedroom floor once or twice, he just continues to do all of this weird stuff that he knows he should not be doing. The medicine has helped him in school and he has brought his grades up drastically, but now he does all these strange things that he never did before the medicine. Could it be from the medicine? I dont know what to do because I fear that I will make him worse.
I have read and heard many times that meds given to children for ADHD do in fact have some nasty side effects , the ADD and ADHD forum may be able to give you with further answers.If you put the med into the search engine with side effects there is much up there .I feel that a visit to the doctor who prescribed the meds may help .good luck
Interesting, I have been posting on the ADHD forum for 4+ years and really haven't seen that as one of the problems (granted it might have happened, but really hasn't stuck in my memory). Where I do see problems like that posted all the time is here on this forum. If you scroll down you will see that a lot of the posts deal with kids and their potty problems.
It seems like he is having these problems when he is at home - shower, bedroom floor, etc. Do his teachers ever mention him having these problems at school? If not, then the problem may be that his meds are wearing off. If so, this is something that should be discussed with his doctor.
Not sure about the noises and things, but he is 6 and they do tend to do weird things. Especially once they start school and get exposed to other kids doing funny things. I really don't think any of these things are medicine related - but that is why you are seeing a doctor. You need his opinion. But do take the time to scroll down through the posts on this forum to get a feeling for what other kids his age are doing. And certainly if you have any other questions please feel free to post on the ADHD forum where I certainly will see your post. Best wishes.
He is on the medication Focalin XR...and the school has not mentioned anything about the potty issues. I know the noise making can be normal 6yr old behavior...I just worry about the sanitary issues because he use to be a very clean little boy. I am going to take everyone's advice. Thank you very much.
If you put ADHD medications and side effects into the search engine as I said you will find much up there especially about Focalin I can put links up but there are so many ..please look for your self I put in Focalin XR side effects .then speak to your doctor ...good luck
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.